PT appt #7 - 6 months since surgery

Went to PT today and I’m just about where I was at just after Christmas. Now that I figured out how to tell when I’m overdoing it I can stop doing that. My PT felt around my foot/calf and the only area that feels different and painful is the back of the heel where the bursa is. So he concurs that it may be inflamed and causing some of my problems. Unfortunately I ended up experiencing one of the more serious side effects from meloxicam - swelling and weight gain. So my surgery foot that wasn’t swelling was, all of a sudden, swollen again - as was my other foot. So I stopped taking that and switched to advil. I think it is helping but it was a bit hard to tell until the swelling went back down.

I can do my calf raises more upright now and I did do one unaided heel lift last night, just a smidge off the ground, but being able to do it without bad side effects was a good step forward. I see my PT again in a month and we both hope I’m doing unaided heel lifts by then so I can start jogging/jumping/…

3 Responses to “PT appt #7 - 6 months since surgery”

  1. If you don’t mind me asking, what was it that you were doing that caused the ‘over-doing’? Hey you are back on track now, and ball to recovery keeps rolling.

    Interesting, I am taking Meloxicam for the past 6 days. I haven’t noticed any side effects, and also haven’t received any relief of my nerve pain from it.

    How long did you take the meloxicam for?

  2. I took it for about 4 days. I like that I only had to take one a day but I periodically check my weight and it was going up steadily for no reason. I wasn’t paying attention to my feet but when I looked I saw that I had lots of swelling in my surgery foot and some in my other foot as well. That either means I forgot my BP pills or something else is causing it. I had been taking my BP pills so meloxicam was the only new thing. I checked for side effects and swelling/weight gain is one possible side effect. About 16% of people in a study had this side effect. And, sure enough, swelling has gone down since I got off it.

    And I was overdoing it because I had no pain feedback until I took all the weight off my foot - weird! I wrote about it in my previous blog post. So I would do LOTS of heel lifts and then get intense pain as soon as I took all the weight off my foot. By then it was too late - overdoing it had already happened. It took me a while to figure out this association though - LOL! - since it just a weird thing. My doc thought it was weird too and thought maybe the bursa was inflamed and causing the problem. And, thus, the anti-inflammatory meds. So now I know to do a few exercises, take all weight off foot, see how it feels, …

  3. Alright thanks for the meloxicam update. I don’t think it is causing me weight gain but I am feeling some effects from it. Some say it takes a week to kick in so I am giving it a chance. Few more days then I’ll stop if no improvement.

    That is weird. Tough one, you couldn’t have known without experiencing it. But your back now, Each of us process pain, discomfort, swelling, etc in different ways and different intensities. I will have to keep an eye out because i still have some numbness in my lower leg and calf. Today for example, I did about 30-45minutes of walking PWB 50%. I am swollen around the ankle and achilles, but I don’t feel any pain, or even discomfort. In the boot I felt it getting some work and swetting, perhaps swelling a bit, but no pain or “level of use” response. Let’s see what happens..

Leave a Reply

*
To prove you're a person (not a spam script), type the security word shown in the picture.
Anti-Spam Image

Powered by WP Hashcash